Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 57, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 14, 2003, 7:53 PM CDT for Cleburne County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 14, 2003, 10:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Cleburne County, AR
The radar
The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 150054 FFWLIT ARC023-150350- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 753 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1050 PM CDT * AT 750 PM CDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL OVER MUCH OF THE NORTHERN HALF OF CLEBURNE COUNTY. RADAR ESTIMATED THAT UP TO 3 INCHES OF RAIN MAY HAVE FALLEN OVER EXTREME NORTHERN CLEBURNE COUNTY FROM 645 PM TO 745 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE COUNTY DURING THE NEXT FEW HOURS. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3568 9224 3540 9222 3540 9185 3569 9182 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 5:22 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 5:22 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 522 PM CDT SAT JUN 14 2003 QUICK UPDATE TO RAISE POPS FOR WEST CENTRAL SECTIONS FOR EARLY TONIGHT. UPDATED GRIDS AND TEXT PRODUCT UPDATES OUT. .LZK...NONE. 22
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 14 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE BRIEF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 29
In the hours before
Local storm report, Jun 14, 4:12 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM DRIGGS AR WIND DAMAGE
06/14/03 LOGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
0355 PM DRIGGS AR .88 INCH HAIL
06/14/03 LOGAN REPORTED BY LAW
ENFORCEMENT
28Local storm report, Jun 14, 6:09 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
609 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM DALLAS AR .75 INCH HAIL
06/14/03 POLK REPORTED BY STORM
SPOTTER
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:15 PM CDT | Flash Flood Warning | LZK | Izard | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.